Alert archive / New York / High Wind Warnings in 2006

High Wind Warning 2, NWS Albany, NY

January 21, 20064 states

NWS Albany, NY issued this high wind warning at Jan 21, 2006, 4:33 AM EST for 4 states. It took effect at Jan 21, 2006, 2:00 PM EST. It was in force for 6 hr. 16 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 21, 2006, 4:33 AM EST (09:33 UTC)
In effect from
Jan 21, 2006, 2:00 PM EST
Expired
Jan 21, 2006, 8:29 PM EST
In force
6 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 25 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 2:00 PM ESTNON-TSTM WND DMGArietta, NYTREES DOWN ON WIRES.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGBallston Spa, NYTREES AND WIRES DOWN ON HOUSES.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGBrunswick, NYWIRES DOWN.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGClifton Park, NYTREES AND WIRES DOWN ON HOUSES.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGColonie, NYMANY TREES AND WIRES DOWN. AT LEAST 6000 WITHOUT POWER.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGColonie, NYMANY TREES AND WIRES DOWN. ONE TREE ON HOUSE ON ROUTE 7. AT LEAST 6000 WITHOUT POWER.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGGalway, NYTREES AND WIRES DOWN ON HOUSES.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGLake Pleasant, NYTREES DOWN ON WIRES.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGLake Pleasant, NYTREES DOWN ON WIRES.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGMiddleburgh, NYTREES DOWN.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGRotterdam, NYSTOP SIGN BLOWN DOWN.
Jan 21, 2:00 PM ESTNON-TSTM WND DMGSchaghticoke, NYWIRES DOWN. AN AWNING WAS BLOWN OFF A HOUSE.
Jan 21, 2:30 PM ESTNON-TSTM WND DMGHillsdale, NYTREES AND WIRES DOWN THROUGHOUT THE COUNTY INCLUDING THE TOWNS OF CHATHAM, GHENT, NEW LEBANON, STOCKPORT, STUYVESANT AS WELL AS HILLSDALE.
Jan 21, 2:45 PM ESTNON-TSTM WND DMGMarlboro, NYWIRES DOWN.
Jan 21, 2:45 PM ESTNON-TSTM WND DMGUlster Heights, NYWIRES DOWN.
Jan 21, 5:00 PM ESTTSTM WND DMGBrattleboro, VTTREES DOWN ON WIRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 210933
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
433 AM EST SAT JAN 21 2006

CTZ001-MAZ001-025-NYZ032-033-038>042-047>054-058-061-063-082-
VTZ013>015-212200-
/O.NEW.KALY.HW.W.0002.060121T1900Z-060122T0500Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
433 AM EST SAT JAN 21 2006

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN
CATSKILLS...GREATER CAPITAL DISTRICT...TACONICS...BERKSHIRES...LITCHFIELD
HILLS AND SOUTHERN VERMONT.

A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES EARLY THIS
MORNING WILL STRENGTHEN AS IT MOVES RAPIDLY NORTHEAST INTO
NORTHERN NEW ENGLAND THIS EVENING. A COLD FRONT ASSOCIATED WITH
THE LOW WILL MOVE THROUGH EAST CENTRAL NEW YORK AND WESTERN NEW
ENGLAND THIS AFTERNOON. STRONG GUSTY WINDS WILL OCCUR ALONG AND
BEHIND THE FRONT WHICH WILL BRING ONLY LIGHT RAIN TO MUCH OF THE
AREA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35
MPH THIS MORNING WILL SHIFT TO THE WEST NORTHWEST THIS AFTERNOON
AND INCREASE TO 20 TO 40 MPH WITH GUSTS 55 TO 65 MPH INTO THIS
EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AT ELEVATIONS
ABOVE 1500 FEET AND DOWN THE MOHAWK VALLEY WHERE THE WINDS WILL BE
CHANNELED. IN ADDITION RECENT HEAVY RAINS HAVE SATURATED
THE GROUND IN MOST AREAS MAKING IT EASIER FOR THE WINDS TO TOPPLE
TREES AND THUS CAUSE POWER OUTAGES. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED
FORECASTS.

$$

CTZ013-NYZ043-059-060-064>066-083-084-212200-
/O.NEW.KALY.WI.Y.0004.060121T1900Z-060122T0500Z/
SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
WHITEHALL...GRANVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
433 AM EST SAT JAN 21 2006

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT FOR THE LAKE GEORGE REGION...MID HUDSON
VALLEY AND SOUTHERN LITCHFIELD COUNTY.

A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES EARLY THIS
MORNING WILL STRENGTHEN AS IT MOVES RAPIDLY NORTHEAST INTO
NORTHERN NEW ENGLAND THIS EVENING. A COLD FRONT ASSOCIATED WITH
THE LOW WILL MOVE THROUGH EAST CENTRAL NEW YORK AND WESTERN NEW
ENGLAND THIS AFTERNOON. STRONG GUSTY WINDS WILL OCCUR ALONG AND
BEHIND THE FRONT WHICH WILL BRING ONLY LIGHT RAIN TO MUCH OF THE
AREA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
MPH THIS MORNING WILL SHIFT TO THE WEST NORTHWEST THIS AFTERNOON
AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH INTO THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED
FORECASTS.

$$
2 follow-up statements
000 
WWUS71 KALY 211959
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EST SAT JAN 21 2006

CTZ001-MAZ001-025-NYZ032-033-038>042-047>054-058-061-063-082-
VTZ013>015-220400-
/O.CON.KALY.HW.W.0002.000000T0000Z-060122T0500Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
259 PM EST SAT JAN 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...


LOW PRESSURE SYSTEM...ACROSS THE SAINT LAWRENCE VALLEY OF
NORTHERN NEW YORK...HAS WHIPPED A COLD FRONT ACROSS EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND. THIS LOW WILL CONTINUE TO
DEEPEN AS MOVES EAST TO THE CANADIAN MARITIME DURING THE EVENING
HOURS. A STEEP PRESSURE GRADIENT BETWEEN THIS DEPARTING
SYSTEM...AND HIGH PRESSURE BUILDING QUICKLY IN FROM THE
WEST...WILL CONTINUE TO PRODUCE STRONG GUSTY NORTHWEST WINDS
THROUGH THE EVENING HOURS. SOME OF THESE GUSTS WILL REACH CLOSE TO
OR EXCEED 60 MPH...ESPECIALLY OVER THE HIGHER TERRAIN...INCLUDING
THE LITCHFIELD HILLS AND MOHAWK VALLEY...WHERE THE WINDS WILL BE
CHANNELED. IN ADDITION...RECENT HEAVY RAINS HAVE SATURATED THE
GROUND IN MOST AREAS MAKING IT EASIER FOR THE WINDS TO TOPPLE
TREES AND THUS CAUSE SPOTTY POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED
FORECASTS.

$$

CTZ013-NYZ043-059-060-064>066-083-084-220400-
/O.CON.KALY.WI.Y.0004.000000T0000Z-060122T0500Z/
SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
WHITEHALL...GRANVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
259 PM EST SAT JAN 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

LOW PRESSURE SYSTEM...ACROSS THE SAINT LAWRENCE VALLEY OF
NORTHERN NEW YORK...HAS WHIPPED A COLD FRONT ACROSS EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND. THIS LOW WILL CONTINUE TO
DEEPEN AS MOVES EAST TO THE CANADIAN MARITIME DURING THE EVENING
HOURS. A STEEP PRESSURE GRADIENT BETWEEN THIS DEPARTING
SYSTEM...AND HIGH PRESSURE BUILDING QUICKLY IN FROM THE
WEST...WILL CONTINUE TO PRODUCE STRONG GUSTY NORTHWEST WINDS
THROUGH THE EVENING HOURS. SOME OF THESE GUSTS WILL REACH AROUND
50 MPH IN THE MID HUDSON AND UPPER HUDSON VALLEYS AS WELL AS
SOUTHERN LITCHFIELD COUNTY. THESE WINDS ARE CAPABLE OF KNOCKING
DOWN SOME TREE LIMBS AND PERHAPS GENERATING SOME SPOTTY POWER
OUTAGES.


A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED
FORECASTS.

$$
000 
WWUS71 KALY 220129
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
829 PM EST SAT JAN 21 2006


CTZ001-MAZ001-025-NYZ032-033-038>042-047>054-058-061-063-082-
VTZ013>015-220230-
/O.CAN.KALY.HW.W.0002.000000T0000Z-060122T0500Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
829 PM EST SAT JAN 21 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE HIGH
WIND WARNING FOR THE SOUTHERN ADIRONDACKS...MOHAWK
VALLEY...GREATER CAPITAL DISTRICT...SOUTHERN CATSKILLS...SOUTHERN
VERMONT...THE BERKSHIRES AND THE LITCHFIELD HILLS.  

THE PRESSURE GRADIENT BETWEEN THE DEPARTING LOW PRESSURE AND HIGH
PRESSURE...BUILDING TO OUR WEST...HAS EASED AND SO HAVE THE WIND
GUSTS. WIND GUSTS WILL REMAIN WELL BELOW DESTRUCTIVE THRESHOLDS
FOR THE REMAINDER OF THE EVENING...THEN DIMINISH ALL TOGETHER
OVERNIGHT. 


$$

CTZ013-NYZ043-059-060-064>066-083-084-220230-
/O.CAN.KALY.WI.Y.0004.000000T0000Z-060122T0500Z/
SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
WHITEHALL...GRANVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
829 PM EST SAT JAN 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND
ADVISORY. ANY WIND GUSTS ACROSS THE MID AND UPPER HUDSON VALLEYS
AS WELL AS SOUTHERN LITCHFIELD COUNTY...WILL BE 30 MPH OR LESS FOR
THE REMAINDER OF THE EVENING...THEN DIMINISH ALL TOGETHER OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Jan 20, 3:35 PM EST, 12 hours 58 minutes earlier.

Area forecast discussion, Jan 20, 3:35 PM EST, 12 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EST FRI JAN 20 2006

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN AND NORTHERN NEW YORK
TONIGHT AND SATURDAY. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE
THROUGH EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND DURING THE DAY
SATURDAY. THIS WILL BRING A SOME RAIN TO MUCH OF THE REGION.
RAINFALL AMOUNTS ARE EXPECTED TO BE GENERALLY LIGHT. SURFACE HIGH
PRESSURE WILL QUICKLY BUILD IN FROM THE WEST SATURDAY NIGHT AND WILL
BE ENTRENCHED ACROSS THE REGION THROUGH SUNDAY...PROVIDING DRY
CONDITIONS.

&&

.SHORT TERM (TONIGHT THROUGH MONDAY)...
CLOUDS HAVE INVADED THE THE SKY ACROSS THE NORTHERN TWO THIRDS OF
THE FORECAST AREA TODAY...BUT WILL BE SLOW TO MOVE INTO THE SOUTH
OVERNIGHT WITH THE FLOW ALOFT TURNING SW. AS A RESULT SOME
RADIATIONAL COOLING WILL OCCUR EARLY ACROSS SOUTHERN ZONES...SO
TEMPS WILL BE A BIT LOWER ACROSS THE MID HUDSON VALLEY THAN UPPER
HUDSON VALLEY. SFC LOW LIFTING NE THRU IN/MI OVERNIGHT...WITH MOST
OF OUR AREA REMAINING DRY. WEAK WARM ADVECTION ACROSS WRN DACKS FOR
A CHANCE OF LIGHT RAIN OVERNIGHT. WITH EXTENSIVE CLOUD COVER THERE
AND TEMPS WELL ABOVE FREEZING...NOT MUCH OF A CHANCE FOR SFC
COOLING...SO WILL JUST MENTION RAIN FOR PTYPE.

NAM HAS COME INTO AGREEMENT WITH GFS IN TERMS OF QPF AMOUNTS ON SAT
(YET AGAIN). LOOKS LIKE AROUND ONE TENTH OF AN INCH OR LESS FOR MOST
OF THE AREA...WITH ONE QUARTER TO POSSIBLY A THIRD OF AN INCH ACROSS
WRN DACKS. THIS IS GOOD NEWS IN THAT NO ADDITIONAL FLOODING WILL
OCCUR. AS SFC LOW ACCELERATES INTO MAINE SAT AFTN...A COLD FRONT
WILL SWEEP THRU ERN NY/WRN NENG WITH COOLER AIR QUICKLY WRAPPING IN
BEHIND THE SYSTEM. WILL CONTINUE TO MENTION LIKELY POPS...WITH RAIN
SHOWERS ASSOC WITH FROPA...BUT AGAIN AMOUNTS WILL BE LIGHT. NW WINDS
WILL KICK UP SAT AFTN POST FROPA AS COLD ADVECTION COMMENCES. WINDS
WILL GUST 30 TO 40 MPH IN SOME SPOTS LATE SAT. PRECIP MAY END AS A
BRIEF PERIOD OF SNOW ACROSS NRN HERKIMER/HAMILTON...WITH ONLY MINOR
ACCUMULATION.

SFC HI PRES WILL RAPIDLY BUILD IN FROM THE WEST SAT NIGHT...CLEARING
SKIES OUT. ANY LIGHT LAKE EFFECT SNOW SHOWERS AND CLOUDS WILL BE
SHORT LIVED...WITH INVERSION HEIGHTS LOWERING RATHER QUICKLY. WITH
NW FLOW...ANY ACTIVITY WILL BE LIMITED TO HERKIMER CO. NICE DAY IN
STORE FOR SUN...WITH PLENTY OF SUNSHINE AS 1034 MB HIGH GRADUALLY
MOVES ACROSS THE REGION. TEMPS WILL BE COOLER THAN SAT...BUT STILL
ABOVE SEASONAL AVERAGES.

SOUTHERN STREAM SYSTEM MOVING NE ALONG THE MID ATLANTIC COAST LATE
SUN NIGHT INTO MON SHOULD STAY FAR ENOUGH TO OUR SOUTH TO KEEP MOST
OF THE AREA DRY. WILL MENTION LOW CHANCE POPS ACROSS SE ZONES AT
THIS TIME...WITH GFS SHOWING A FEW HUNDREDTHS OF AN INCH OF QPF.

&&

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
STILL MAINLY ZONAL FLOW ALOFT FORECAST TO OCCUR THRU THE
PERIOD...BUT WITH A BRIEF UPR LVL TROF PASSAGE LATE TUE INTO WED.
ASSOC WITH THE UPR LVL TROF...A MODIFIED ARCTIC COLD FRONT MAY MOVE
THRU AS WELL. WITH THE FRONT DROPPING DOWN FROM THE NW...IT WILL NOT
HAVE MUCH MOISTURE TO WORK WITH...SO WILL ONLY MENTION CHANCE POPS
AT THIS TIME. COLDER AND MORE SEASONABLE AIR WILL FILTER IN BEHIND
THE FRONT...WITH SOME POSSIBLE LAKE EFFECT SNOW IN USUAL SPOTS WED
INTO THUR. TEMPS SHOULD FINALLY GET BACK DOWN TO NEAR SEASONAL
AVERAGE...AND POSSIBLY EVEN COLDER DEPENDING ON EVENTUAL STRENGTH OF
COLD SURGE. 06Z OP GFS HAS H85 TEMPS DOWN TO -13 TO -16C...WHILE THE
06Z MREF MEAN SUGGESTING ONLY -7 TO -9C. WILL STAY CLOSE TO ENS MEAN
MOS/HPC NUMBERS FOR NOW.

&&

.AVIATION...
WEAK SURFACE LOW WILL MOVE DOWN THE ST LAWRENCE VALLEY THIS
EVENING...WITH A STRONGER LOW MOVING ACROSS EXTREME NORTHERN NEW
YORK ON SATURDAY. GENERALLY VFR CONDITIONS THROUGH THE PERIOD AT
KGFL/KALB/KPOU WITH ANY CIGS GENERALLY IN THE 4000-8000 FOOT RANGE
THROUGH THE PERIOD. THE BEST CHANCE FOR MVFR CONDITIONS WILL BE
AROUND SUNRISE AS SOME BR FORMS AND CIGS BRIEFLY LOWER. MVFR
CIGS/VSBYS ALSO POSSIBLE AFT 14Z ON SATURDAY IN -RA AHEAD OF THE
COLD FRONT.

&&

.HYDROLOGY...
ALL THE RIVERS IN THE FORECAST AREA ARE RECEDING EXCEPT THE THE
SCHROON RIVER WHICH HAS LEVELED OFF ABOUT A HALF FOOT BELOW FLOOD.
THE HOUSATONIC WAS ABOVE FLOOD MOST OF ITS LENGTH IN CONNECTICUT.
FLOODING IN THE STILLWATER FLATS SHOULD END BY MIDNIGHT TONIGHT. THE
ESOPUS BELOW ASHOKAN RESERVOIR HAS DROPPED BELOW FLOOD. LAKE GEORGE
CONTINUES TWO TO THREE INCHES ABOVE FLOOD. THE HUDSON AND MOHAWK ARE
HIGH BUT BELOW FLOOD. MELTING SNOW MAY CAUSE SOME SLIGHT RISES ON
THE UPPER MOHAWK RIVER BUT ELSEWHERE IT SHOULD HAVE NO NOTICEABLE
EFFECT.  FAVORABLE WEATHER IS IN THE PICTURE FOR THE NEXT SEVERAL
DAYS AS THE LATEST NAM-80 HAS SHIFTED THE PRECIP FOR SATURDAY
FARTHER NORTH AND WEST...OUT OF OUR RIVER BASINS.

FOR DETAILS REFER TO OUR FLOOD STATEMENTS AND OR OUR
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
HTTP://NEWWEB.ERH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=ALY

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...MAGLARAS
HYDROLOGY...RCK
Hazardous weather outlook, Jan 20, 4:10 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EST FRI JAN 20 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-211200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
410 PM EST FRI JAN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:33 AM ESTWind AdvisoryALYColumbia, Dutchess, Greene, Ulster, Warren, Washington16 hr

Nearby

High Wind Warnings in New York, 2006High Wind Warnings in Vermont, 2006High Wind Warnings in Massachusetts, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.